Search


Advanced Search
Nenad Bach - Editor in Chief

Sponsored Ads
 »  Home  »  Science  »  1st U.S.-Croatian conference on the ICT, Biotechnology and Pharmaceutical Industry
 »  Home  »  Business  »  1st U.S.-Croatian conference on the ICT, Biotechnology and Pharmaceutical Industry
1st U.S.-Croatian conference on the ICT, Biotechnology and Pharmaceutical Industry
By Prof. Dr. Matko Marušić | Published  09/19/2007 | Science , Business | Unrated
October 1-4, 2007, Split, Croatia



 

About the Conference

"INCREASING U.S. - CROATIAN COOPERATION IN THE ICT, BIOTECHNOLOGY AND PHARMACEUTICAL INDUSTRY"

Objectives
This four-day conference will feature renowned experts from the U.S. and Croatia who will focus on determining opportunities and strategies that will lead to increased collaboration in several key areas that might directly influence educational and scientific exchange, investment and trade between the U.S. and Croatia in the ICT, biotechnology and pharmaceutical industry sectors.

Focus
This meeting uniquely brings to the same experts with multiple disciplines critical for introducing educational and scientific exchanges, and investment and trade between the U.S. and Croatia in the ICT, biotechnology and pharmaceutical industry sectors.

On the first day the topics will include key factors important for the development of collaboration and investment in high technology sectors between Croatia and the U.S. These include development of programs to exchange staff members between the U.S. and Croatian scientific organizations, approaches for increased university-to-university cooperation, and building relationships at the level of the research workbench. In addition, one section will be devoted to giving prominence to very successful Croatian scientists who were educated both in Croatia and the U.S., further emphasizing the direct positive impact of the collaboration between the two countries.

The second day will review mechanisms that will increase investment and trade between the U.S. and Croatia in high technology sectors. The focus will be on identifying factors important to increasing the number of U.S. companies operating high technology projects (R&D or production) in Croatia. The emphasis will be placed on opportunities for strengthening SMEs in Croatia, Croatian R&D capabilities for joint venture growth and factors that could directly influence increasing presence of U.S. investors in high technology sectors in Croatia (VCs, hedge funds, investors, etc). The role that Croatia could have as a bridge for U.S. business partnership opportunities elsewhere in Europe will be especially addressed.

On the third day the conference will focus on the U.S. technology transfer experience, goals and standards and will evaluate possibilities for establishment of successful technology transfer in Croatian research institutions. Furthermore, focus will be placed on steps to take on how to improve key areas, such as intellectual property management and technology development. The meeting is expected to result in a summary of recommendations to both the Croatian and U.S. governments relating to topics of interest.

Guidelines will be issued for Croatian companies that will better prepare them to participate in ventures involving technology transfer with the U.S.

Source: Medora



 

Program

Monday, October 1, 2007

 09.00 - 14.00

Registration

14.00 - 15.30

Pre-session meeting: Venture Capital Forum
Chairs
: Silvije Čipčić-Bragadin, Vice President, Croatian Private Equity and Venture Capital Association, Zagreb, Croatia and Neven Karlovac, Vice President, Larta Institute, Los Angeles, CA (Vis Conference Room)

14.00 - 15.30

Pre-session meeting: U.S. Croatian Collaboration in Oncology
Chairs
: Steven Pavletić, National Cancer Institute, Bethesda, MD and Eduard Vrdoljak, School of Medicine, University of Split (Korčula Conference Room)

15.35 - 16.30

Welcoming reception

16.00 - 16.30

Press Conference (Korčula Conference Room)

16.30

Opening session (Grand Dalmacija 1 Conference Room)

16.30

Moderator: Ms. Barbara Kolar

16.35

Chairperson opening remarks: Danica Ramljak, President and CEO, Medora Global Consultants, LLC, McLean, VA

  • Damir Vucić, Executive Director, American Chamber of Commerce in Croatia
  • Nadan Vidošević, President, Croatian Chamber of Commerce
  • Slobodan Mikac, Director, Croatian Trade and Promotion Agency
  • Damir Kuštrak, President, Croatian Employer´s Association
  • Ante Sanader, Governor of Splitsko-Dalmatinska County
  • Robert Bradtke, U.S Ambassador in Croatia
  • U.S. Congressman (To be confirmed)*
  • Branko Vukelić, Minister, Ministry of Economy, Labor and Entrepreneurship, RH (TBC)*
  • Dragan Primorac, Minister, Ministry of Science, Education and Sports, RH
  • Ivo Sanader, Prime Minister of Croatia (TBC)*
17.00 - 17.15

Music program: Klapa Sinj

17.00 - 17.45

Plenary Keynote: Croatia as a country for pharmaceutical industry growth: Barr Pharmaceuticals Perspective, Timothy B. Sawyer, Senior Vice President and European Head of Commercial Development, Barr Pharmaceuticals, U.S. and Croatia (45 min)

17.55 - 18.30

Plenary Keynote: R&D in ICT Industry in Croatia: Ericsson Nikola Tesla´s Experience, Gordana Kovačević, President of the Company, Ericsson Nikola Tesla, Croatia (35 min)


18.30 - 19.30


Dinner with entertainment program:
Klapa Sinj and guests


Tuesday, October 2, 2007

08.00 - 08.10

Meeting charge: Danica Ramljak, Conference Chair, CEO, Medora Global Consultants, LLC, McLean, VA

08.10 - 10.15

Scientific and Educational Exchange Between U.S. and Croatia: Basis for future (first part)
Chairs: Jelena Filipović-Grčić, Vice-Dean, School of Pharmacy and Biochemistry, University of Zagreb and Steven Pavletić, National Institutes of Health, National Cancer Institute, Bethesda, MD

08.15 - 08.35

Plenary Lecture: "Scientific and Educational Exchange between Croatia and the U.S: An Overview ", Radovan Fuchs, Assist. Minister, Ministry of Science, Education and Sports, Republic of Croatia (20 min)

08.40 - 08.55

MBA program with the Kelly Institute at the Indiana University, Sandra Švaljek, Director of Economic Institute, Zagreb (15 min)

09.00 - 09.15

The American College of Management and Technology: Ten years of Croatian experience, Don Hudspeth, Dean of the American College of Management and Technology in Dubrovnik, Croatia (15 min)

09.20 - 09.35

In the spotlight: U.S. Affiliates Community in Croatia, Ninoslav Šćukanec, Director, Institute for the Development of Education, Zagreb (15 min)

09.40 - 10.25

Special lecture: The scientific collaboration between U.S. and Croatia in oncology: The role of the U.S. National Cancer Institute, Lee J. Helman, Scientific Director for Clinical Research, National Institutes of Health, National Cancer Institute, Bethesda, MD (45 min)
Introduction: Danica Ramljak


10.35 - 10.55


Coffee Break

11.00 - 13.00

Scientific and Educational Exchange Between U.S. and Croatia: Basis for future (second part)
Chairs: Melita Kovačević, Vice-Rector, University of Zagreb, Croatia and Goran Matijašević, Director of Research Development, UC Industry-University Cooperative Research Program Fellow, The Henry Samueli School of Engineering - UC Irvine, CA

11.00 - 11.20

The importance of scientific training at the NIH: Croatian Scientist's View, Siniša Volarević, School of Medicine, University of Rijeka (20 min)

11.25 - 11.45

U.S. - Croatian scientific collaboration: The importance of the joint NIH funding, Stipan Jonjić, School of Medicine, University of Rijeka (20 min)

11.50 - 12.10

Novel Center for Emerging and Re-Emerging Infectious Diseases in Zagreb: The Role of U.S. Collaborators, Alemka Markotić, University Hospital for Infectious Diseases, Zagreb (20 min)

12.15 - 13.00

Special lecture: Gray F. Handly, Associate Director for IRA, International Research Affairs, National Institutes of Health, NIAID, Bethesda, MD: (Presentation Title to be Determined) (45 min)
Introduction: Alemka Markotić


13.00 - 14.00


Lunch break

14.05 - 15.55

Upcoming Challenges for Croatian Science in High Technology Era
Chairs:
Alemka Markotić, University Hospital for Infectious Diseases, University of Zagreb and Vesna Hassler, European Patent Office, Wiena, Austria

14.05 - 14.35

Plenary lecture: Croatian National Science Foundation: Vision for the Future of Science in Croatia, Pero Lučin, President, Croatian National Science Foundation, Zagreb (30 min)

14.40 - 15.00

The potential of the University of Zagreb to meet a challenge of high technology era in Croatia, Melita Kovačević, Vice Rector for Science, University of Zagreb (20 min)

15.05 - 15.25

Medical School of Zagreb and its role in future development of academia and industry partnerships, Nada Čikeš, Dean, Medical School of Zagreb, Zagreb (20 min)

15.30 - 15.50

Faculty of Electrical Engineering and Computing, Zagreb: Prominent Partner to Croatian ICT Industry, (Speaker to be Announced), Faculty of Electrical Engineering and Computing, Zagreb University (20 min)


15.55 - 16.15


Coffee Break

16.20 - 18.20

U.S. Experience and Exchange of Knowledge in the Key Areas for Academia Industry Collaboration
Chairs:
Boro Dropulić, CEO, Lentigen, Baltimore, MD and Damir Vucić, Executive Director, AMCHAM in Zagreb, Croatia

16.20 - 16.40

U.S. University Technology Transfer: An important basis for Academia-Industry Collaboration, Goran Matijašević, Research Development UC Industry-University Cooperative Research Program Fellow, The Henry Samueli School of Engineering - UC Irvine Technology Transfer Director, Irvine, CA (20 min)

16.45 - 17.05

The importance of patenting for future development of Croatian Science: Combining U.S. and Croatian Experience, Mladen Vukmir, Vukimir and Associates, Zagreb (20 min)

17.10 - 17.30

Networking and connecting with a global entrepreneurial community, Neven Karlovac, Vice-President, Larta Institute, Los Angeles, CA (20 min)

17.35 - 18.05

Special lecture Office of International Affairs, National Cancer Institute: Current Activities, Joe Harford, Director, Office for International Affairs, NCI, Bethesda, MD (30 min)

18.10 - 18.20

Conference Chair Concluding Remarks: Danica Ramljak (10 min)

19.30 - 21.30

In the Spotlight: Special Dinner Evening Session with David Wetherell
Interview and QA with pioneer of the U.S. IT industry David Wetherell, Founder and Managing Partner, GBP Capital, Greenwich, CT
Moderator: Mr. Goran Milić, journalist, Croatian Television


Wednesday, October 3, 2007

08.10 - 10.15

Biotechnology and Pharmaceutical Industry: U.S-Croatian Experience (first part)
Chairs:
Slobodan Vukičević, School of Medicine, University of Zagreb, Croatia and Douglas D. Lind, Managing Partner, GBP Capital, Greenwich, CT

08.15 - 08.35

Ruđer Inovacije: Spin off Biotechnology Company in Croatia, Božidar Etlinger, Ruđer Inovacije, Zagreb (20 min)

08.40 - 09.00

Start-up biotechnology company: Advantage of U.S. experience, Slobodan Vukičević, School of Medicine, University of Zagreb (20 min)

09.05 - 09.35

Lentigen Corp. among 100 best U.S. biotechnology companies: Sharing business experience, Boro Dropulić, CEO, Lentigen Corp, Baltimore, MD (30 min)

09.40 - 10.00

Croatian Emerging Pharma Company: Opportunities and Challenges, Teo Rakočević, Director for Strategic Planning and Business Development, Jadran Galenski Laboratory, Rijeka (20 min)

10.05 - 10.50

Special lecture: Healthcare Venture Investing: Perspectives from the World of Technology, David S. Wetherell, Founder and Managing Partner, GBP Capital, Greenwich, CT (45 min)
Introduction: Boro Dropulić


11.00 - 11.15


Coffee Break

11.20 - 13.20

Biotechnology and Pharmaceutical Industry: U.S-Croatian Experience (second part)
Chairs: Danica Ramljak, CEO, Medora Global Consultants, LLC, McLean, VA and Biserka Furčić, COO, Veterina Animal Health, Ltd., Zagreb

11.20 - 11.50

Plenary Lecture: The Global Biotechnology Industry: Accelerating the Course of Innovation, Douglas D. Lind, Managing Partner, GBP Capital, Greenwich, CT (30 min)

11.55 - 12.15

Potential for Development of Novel Veterinary Vaccines: Veterina Animal Healths Perspective, Biserka Furčić, COO, Veterina Animal Health, Ltd., Zagreb, Croatia (20 min)

12.20 - 12.40

Research and Patient Advocacy: Essential Partners for Development of Novel Therapies, Paula Kim, CEO, Translating Research Across Communities, Fallbrook, CA (20 min)

12.45 - 13.05

Challenges for development of novel therapies in oncology and chronic illness:. The model of Graft versus Host Disease, Steven Pavletić, National Institutes of Health, National Cancer Institute, Bethesda, MD (20 min)


13.10 - 14.10


Lunch Break


14.10 - 14.45


Special Lecture:
Barr Pharmaceuticals, U.S. and Croatia (TBA)

15.00 - 18.00

ICT Industry: The U.S. and Croatian Perspective
Chairs: Gordana Kovačević, President of the Company, Ericsson Nikola Tesla, Zagreb and Goran Radman, Chairman, Microsoft Southeast Europe, Brussels

15.00 - 15.30

Plenary Lecture: Croatian ICT industry status, challenges and opportunities, Goran Radman, Chairman-Microsoft South East Europe, Brussels (30 min)

15.35 - 15.50

Status of the ICT industry in South East Europe,  Ante Babić, CEO, Sigma Consulting, Zagreb (15 min)

15.55 - 16.10

Croatian ICT start up company: Challenges and Solutions, Zdenko Ćorić, CEO, Utilis, Zagreb (15 min)

16.15 - 16.30

U.S and Croatian scientific and business exchange: Important government and legal considerations, John Nahajzer, Maggio-Kattar, Law Firm, Washington, D.C. (15 min)

16.35 - 17.05

Round table: Croatian ICT, biotechnology and pharma companies and potential for collaboration with the U.S. companies
Participants: Leo Begović, Assist. Minister, Ministry of Economy, Labor and Entrepreneurship, RH, Vesna Trnokop-Tanta, Vice Presidnet, Croatian Chamber of Commerce and Damir Vucić, AMCHAM, Zagreb
Moderator: Danica Ramljak, CEO, Medora Global Consultants, LLC, McLean, VA

17.10 - 18.00

Round table: Bridging IT, Health and Pharmaceutical Industry
Participants: Gordana Kovačević, President of the Company, Ericsson Nikola Tesla, Zagreb, Leonardo Berezovsky, CEO, MedAssist, LA, CA, Croatian Government Representative (TBA), Ivan Vidaković, General Manager, IBM Croatia and Global Health Care Partners (TBA).
Moderator: Neven Karlovac, Vice President, Larta Institute, Los Angeles, CA (50 min)


18.10


Sailing Trip to Island of Hvar and Dinner Reception on the Boat


Thursday, October 4, 2007

08.30 - 13.00

Intellectual property, Technology Transfer, Patenting and Licencing
Chairs:
Pero Munivrana, Director, Croatian Institute for Technology, Zagreb and Silvije Čipčić-Bragadin, Vice President at Croatian Private Equity and Venture Capital Association, Zagreb

08.35 - 08.55

Business Innovation Center of Croatia: Current and Future Government Programs, Hrvoje Prpić, Director, Business Innovation Center of Croatia, Zagreb (20 min)

09.00 - 09.20

Government Strategy for the Implementation of Intellectual Property in Croatia, Goran Zeković, Department for Intellectual property, Croatian Institute of Technology, Zagreb (20 min)

09.25 - 09.55

Special lecture: Patenting in the information and communication technologies (ICT) sector: EPO perspective, Vesna Hassler, European Patent Office, Vienna, Austria (30 min)

10.00 - 10.20

New Financial instrument for Croatian S&T development: Unity through Knowledge Fund, Hrvoje Meštrić, Program Manager, Unity through Knowledge Fund, Zagreb (20 min)

10.25 - 10.45

Overview of the venture capital in Croatia: Current status and future, Silvije Čipčić-Bragadin, Vice President at Croatian Private Equity and Venture Capital Association, Zagreb (20 min)


10.50 - 11.50


Round Table: Technology Transfer in Croatia
(speakers TBA)
Chairs: Hrvoje Prpić, Director, Business Innovation Center of Croatia, Zagreb


12.15 - 12.35


Conference Chairs Concluding Remarks


Source: Medora



 

List of Speakers


  1. Radovan Fuchs, Assist. Minister, Ministry of Science, Education and Sports, Republic of Croatia
  2. Sandra Švaljek, Director of Economic Institute, Zagreb
  3. Don Hudspeth, Dean of the American College of Management and Technology in Dubrovnik, Croatia
  4. Ninoslav Ščukanec, Director, Institute for the Development of Education, Zagreb
  5. Lee J. Helman, Scientific Director for Clinical Research, National Institutes of Health, National Cancer Institute, Bethesda, MD
  6. Siniša Volarević, School of Medicine, University of Rijeka, Rijeka
  7. Stipan Jonjić, School of Medicine, University of Rijeka, Rijeka 
  8. Alemka Markotić, University Hospital for Infectious Diseases, Zagreb
  9. Gray F. Handly, Associate Director for IRA, International Research Affairs, National Institutes of Health, NIAID, Bethesda, MD
  10. Pero Lučin, President, Croatian National Science Foundation, Zagreb
  11. Melita Kovačević, Vice Rector for Science, University of Zagreb, Zagreb
  12. Nada Čikeš, Dean, Medical School of Zagreb, Zagreb
  13. Goran Matijašević, Research Development UC Industry-University Cooperative Research Program Fellow, The Henry Samueli School of Engineering - UC Irvine Technology Transfer Director, Irvine, CA
  14. Mladen Vukmir, Vukimir and Associates, Zagreb
  15. Neven Karlovac, Vice-President, Larta Institute, Los Angeles, CA
  16. Joe Harford, Director, Office for International Affairs, NCI, Bethesda, MD 
  17. David Wetherell, Founder and Managing Partner, GBP Capital, Greenwich, CT
  18. Božidar Etlinger, Ruđer Inovacije, Zagreb
  19. Slobodan Vukičević, School of Medicine, University of Zagreb, Zagreb
  20. Teo Rakočević, Director for Strategic Planning and Business Development, Jadran Galenski Laboratory, Rijeka
  21. Danica Ramljak, CEO, Medora Global Consultants, LLC, McLean, VA
  22. Douglas D. Lind, Managing Partner, GBP Capital, Greenwich, CT
  23. Biserka Furčić, COO, Veterina Animal Health, Ltd., Zagreb
  24. Paula Kim, CEO, Translating Research Across Communities, Fallbrook, CA
  25. Steven Pavletić, National Institutes of Health, National Cancer Institute, Bethesda, MD
  26. Goran Radman, Chairman-Microsoft South East Europe, Brussels
  27. Ante Babić, CEO, Sigma Consulting, Zagreb
  28. Zdenko Ćorić, CEO, Utilis, Zagreb
  29. John Nahajzer, Maggio-Kattar, Law Firm, Washington, D.C.
  30. Goran Zeković, Department for Intellectual property, Croatian Institute of Technology, Zagreb
  31. Timothy B. Sawyer, Senior Vice President and European Head of Commercial Development, Barr Pharmaceuticals, U.S. and Croatia
  32. Gordana Kovačević, President of the Company, Ericsson Nikola Tesla, Zagreb
  33. Vesna Hassler, European Patent Office, Vienna, Austria
  34. Boro Dropulić, CEO, Lentigen, Baltimore, MD
  35. Silvije Čipčić-Bragadin, Vice President, Croatian Private Equity and Venture Capital Association, Zagreb
  36. Vesna Trnokop-Tanta, Vice President, Croatian Chamber of Commerce, Zagreb 
  37. Leo Begović, Assist. Minister, Ministry of Economy, Labor and Entrepreneurship, RH
  38. Leonardo Berezovsky, CEO, MedAssist, LA, CA
  39. Pero Munivrana, Director, Croatian Institute for Technology, Zagreb
  40. Ivan Vidaković, General Manager, IBM Croatia
  41. Eduard Vrdoljak, School of Medicine, University of Split, Split
  42. Jelena Filipović-Grčić, Vice-Dean, School of Pharmacy and Biochemistry, University of Zagreb, Zagreb
  43. Damir Vucić, Executive Director, AMCHAM in Zagreb, Croatia
  44. Hrvoje Prpić, Director, Business Innovation Center of Croatia, Zagreb
  45. Hrvoje Meštrić, Program Manager, Unity through Knowledge Fund, Zagreb
Source: Medora



 
Venue and accomodation:
Le Méridien Lav Hotel
Grljevačka, 2A
Podstrana
21312 Split
Croatia

Contact us:
Medora d.o.o.
Draškovićeva 33/II
Zagreb, Croatia
Tel: + 385 1 4572-414, + 385 1 4576-324
Fax: +385 1 4576-332
e-mail: ivana.paulinovic@medora.hr



Formated for CROWN by prof.dr. Darko Žubrinić
Distributed by www.Croatia.org . This message is intended for Croatian Associations/Institutions and their Friends in Croatia and in the World. The opinions/articles expressed on this list do not reflect personal opinions of the moderator. If the reader of this message is not the intended recipient, please delete or destroy all copies of this communication and please, let us know!


How would you rate the quality of this article?

Verification:
Enter the security code shown below:
imgRegenerate Image


Add comment
Article Options
Croatian Constellation



Popular Articles
  1. (E) 100 Years Old Hotel Therapia reopens in Crikvenica
  2. Dr. Andrija Puharich: parapsychologist, medical researcher, and inventor
  3. Europe 2007: Zagreb the Continent's new star
  4. Violi Calvert: Nenad Bach in China to be interviewed by China Radio International
  5. Potres u Zagrebu - Earthquake in Zagreb, Croatia 28 listopad 2006 u 16:15 3.7 on a Richter
No popular articles found.